MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that before cataract surgery, an ophthalmic irrigation and aspiration tip found twisted.The surgery was performed and completed after replacing the product with another one.There was no patient contact.
 
Additional Manufacturer Narrative
One opened polymer irrigation and aspiration tip was returned for the reported issue of twisted root of the product.The returned sample was visually inspected and was found to be nonconforming with the over molded threads observed to be broken off and the hub ribs twisted.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned non-conforming sample was received opened.How and when the irrigation and aspiration tip became damaged cannot be determined from this evaluation; therefore a root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All irrigation and aspiration tips are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19359296
Report Number2523835-2024-01041
Device Sequence Number14399196
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public00380657515110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number8065751511
Device Lot Number167X4T
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown